ADVERTISEMENT

Q. I got some rashes on my hands after carrying iron rods. What could it be due to?

Answered by
Dr. Kumaresan Muthuvel
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 14, 2018

Dear doctor,

I am a 66 year old male. No diabetes, no hypertension with normal lipid limits. I am working in a remote area where no medical facility is available. Since last week, I have a rash on my right hand with a rose circle that has several watery eruptions. It is only in the hand. The ones I have near my right thumb and its back near the nail are painful. Not much itching except for some occasional itching near the rosy area. No rash in other areas. I have taken some photos of those eruptions for your perusal. So far no fever. A local RMP advised an antibacterial ointment but it does not work much. I traveled on a motorbike as a pillion rider holding some iron rods at the back. Soon after the ride, I noticed these eruptions. I feared it is chicken pox. I wait for your advice. Regards.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I went through the images (attachment removed to protect patient identity).

You are having herpes zoster. This is a viral infection.

I suggest taking the following tablet. Valtoval (Valacyclovir) 1 g thrice a day for five days. Consult your specialist doctor, discuss with him or her and start taking the medicines with their consent. The infection will subside in seven days. You might experience some pain for 30 days.

For more information consult a cosmetologist online --> https://www.icliniq.com/ask-a-doctor-online/cosmetologist

Thank you doctor,

I shall take the medicine as suggested. Can I take bath? What medicine may I take for the pain near the thumb which is believed to be the first infection contact area? I have Paracetamol 500 mg and Ibuprofen 200 mg available in this area.

#

Hello,

Welcome back to icliniq.com.

For the pain, you can take Paracetamol and Ibuprofen.

Pain is expected for a month's time. Take the painkiller only if the pain is severe.

For more information consult a cosmetologist online --> https://www.icliniq.com/ask-a-doctor-online/cosmetologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I have herpes zoster. Should I consult a dermatologist or a general physician?

.. is a dermatology condition. It is a viral reactivation. It has to be treated as soon as possible to prevent the postherpetic neuralgia (residual pain). It is the varicella virus, not related to diet. You can continue taking your regular diet with ...   Read full

Please help with the wart-like growth on my foreskin.

Although there are some reports that Valtoval (Valacyclovir) has some efficacy in HPV, it is largely inconclusive ...   Read full

I have itchy skin rashes with abdominal cramps and nausea. Will IUD allergy cause such symptoms?

.. gone through your query and reviewed the attached photograph. (attachment removed to protect patient identity). It seems to be an eczematous rash. Also, the rest of the symptoms could be a side effect of the IUD (intrauterine device). You can co...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask a Cosmetologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.